PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On $q$-orders in primitive modular groups

Volume 166 / 2014

Jacek Pomykała Acta Arithmetica 166 (2014), 397-404 MSC: 11R45, 11M41, 11M06, 11Z05. DOI: 10.4064/aa166-4-5

Abstract

We prove an upper bound for the number of primes $p \leq x$ in an arithmetic progression $1 \pmod Q$ that are exceptional in the sense that $\mathbb{Z}^*_p$ has no generator in the interval $[1, B].$ As a consequence we prove that if $Q >\exp \bigl[c\frac{\log p}{\log B} (\log \log p)\big]$ with a sufficiently large absolute constant $c$, then there exists a prime $q$ dividing $Q$ such that $\nu_q(\mathop{\rm ord}_p b) =\nu_q(p-1)$ for some positive integer $b\le B.$ Moreover we estimate the number of such $q$'s under suitable conditions.

Authors

  • Jacek PomykałaInstitute of Mathematics
    Faculty of Mathematics, Informatics and Mechanics
    University of Warsaw
    Banacha 2
    02-097 Warszawa, Poland
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image